Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 6, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 4, 2011, 6:55 PM EDT for 4 counties in Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2011, 6:55 PM EDT (22:55 UTC)
- Expired
- Apr 4, 2011, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Blair County, PA, Cambria County, PA, Centre County, PA, Huntingdon County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 719 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137
WUUS51 KCTP 042255
SVRCTP
PAC013-021-027-061-042330-
/O.NEW.KCTP.SV.W.0006.110404T2255Z-110404T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
655 PM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
NORTHWESTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 730 PM EDT
* AT 649 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM ON DOPPLER RADAR. THE STORM WAS NEAR
EBENSBURG...MOVING NORTHEAST AT 70 MPH. THIS STORM IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HORSESHOE CURVE AND DUNCANSVILLE AROUND 700 PM EDT...
ALTOONA AND CANOE CREEK STATE PARK AROUND 705 PM EDT...
BELLWOOD AND SINKING VALLEY AROUND 710 PM EDT...
SPRUCE CREEK AND TYRONE AROUND 715 PM EDT...
WARRIORS MARK AND FRANKLINVILLE AROUND 720 PM EDT...
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 22 AND 59.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 220...ROUTE 322...ROUTE 422...STATE ROAD 350...STATE ROAD
453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4037 7880 4051 7888 4073 7840 4073 7836
4074 7836 4087 7808 4049 7803 4031 7858
4033 7862 4029 7865 4024 7879 4025 7885
TIME...MOT...LOC 2254Z 244DEG 61KT 4048 7860
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 5:06 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 4, 5:06 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 506 PM EDT MON APR 4 2011 .SYNOPSIS... A SHARP COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT. A WINDY AND COOL DAY TUESDAY WILL BE FOLLOWED BY GRADUALLY MILDER TEMPERATURES AND A VERY UNSETTLED WEATHER PATTERN FOR THE REST OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... FIRST BATCH OF MAINLY ELEVATED INSTABILITY/TSRA WAS RACING NE...BUT GRADUALLY WEAKENING ACROSS THE CENTRAL MTNS...BETWEEN I-80 AND ROUTE 22. PRECIP WILL HAVE A HARD TIME PRESSING SE TWD THE LOWER SUSQ VALLEY UNTIL LATER TONIGHT AS THE STRONG COLD FRONT AND UPPER TROUGH APPROACHES FROM THE WEST. ...PREVIOUS DISCUSSION... WAVES OF SHRA/TSRA EXPECTED TO CONTINUE THIS EVENING...WITH THE FRONT APPEARING ON THE WRN HORIZON. ONE S/WV FIRING UP ANOTHER ROUND OF TSRA IN WRN PA ATTM...AND ALL MOVING AT 50-60KTS. THE FINAL WAVE LOOKS LIKE IT IS COMING THRU CENTRAL OH...BUT TILTING TROF ALOFT WILL SLOW EWRD PROGRESSION OF THE FRONT OVER THE NRN TERRITORIES. FROPA TIMING ABOUT 01-02Z IN THE FAR NW...BUT NOT UNTIL 12Z IN LANCASTER CO. SIGHT RISK CONTINUES OVER MUCH OF THE AREA WITH ALMOST RIDICULOUS LOW LEVEL JET OF 70+KT. THE HIGH SHEAR AND FAST STORM MOTIONS POINT TOWARD AT LEAST SPORADIC WIND DAMAGE - WHERE THE AIR HAS NOT BEEN STABILIZED BY RAIN COOLED AIR. WILL MENTION GUSTY WINDS AND SMALL HAIL IN FCST FOR NOW. NO HINTS ON WATCH FOR LOCAL AREA FROM SPC YET. VERY INTERESTING CALL FOR P-TYPE IN THE NW AND LAURELS LATER TONIGHT AS COLD AIR COMES IN ALL AT ONCE ON THE BUFKIT SOUNDINGS. WILL MENTION A MIX FOR THE W AFT 06Z...AND THEN PLAIN OL SNOW AFTER 10Z. THUS...WILL ADD A SMALL ACCUM TO THE WRN MTS AND LATER IN THE NE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... MDL GUIDANCE SEEMS TO AGREE THAT RAIN MAY NOT BE OUT OF THE EASTERN AREAS BY 10 AM...AND WILL LEAVE HIGH POPS IN FOR THE MORNING. PTYPE IN THE W WILL BE MAINLY SN IN THE MORNING...BUT MAY ALSO BE MIXING WITH RA AT TIMES. ACCUMS IN THE DAYLIGHT WILL BE NEGLIGIBLE. COLD ADV KEEPS ON GOING THRU THE MORNING...BUT THE THERMAL TROUGH SEEMS TO SWING THRU AROUND 18Z. THIS COLD AIR ALOFT AND HEATING OF THE APRIL SUN WILL MAKE FOR GOOD LLVL INSTABILITY AND DRIVE NUMEROUS SHSN IN THE W. THE CHANGE OF SIGN IN THE ADV SHOULD HELP TAPER OFF THE SHSN IN THE WRN/UPSLOPE LOCATIONS LATE IN THE DAY. SO...WILL TAKE OUT POPS AFT 00Z. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... NW FLOW WILL BRING PLENTY OF LAKE ENHANCED CLOUDS TO THE NORTHERN MTNS WED INTO THU. A WARM FRONTAL BOUNDARY WILL SLIDE THROUGH ON WED WITH WEAK MID-LEVEL SUPPORT IN THE FORM OF A CLIPPER WHICH WILL GENERATE LIGHT PRECIPITATION MAINLY IN THE NORTHERN HALF OF THE STATE WED-WED NIGHT. TEMPS WILL BE MARGINAL FOR A RAIN/SNOW MIX NORTH OF I-80...WITH RAIN SHOWERS FURTHER SOUTH. FRONTAL BOUNDARY NUDGES BACK SOUTH OF CWA ON THU...AND THEN MEANDERS BACK INTO PA FOR LATE WEEK THROUGH THE WEEKEND. MODELS BACK TO A WETTER SHOWERY SOLUTION DURING THIS TIME FRAME AS SERIES OF WAVES MOVE THROUGH. THE WETTEST PERIODS LOOK TO BE FRIDAY AS OVERRUNNING FOLLOWED BY A FROPA ON SUNDAY. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... MVFR/IFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS AS A COLD FRONT PUSHES ACROSS THE EASTERN US. THE NEXT FEW HOURS SHOULD BE MAINLY VFR AHEAD OF A BROAD AREA OF SHOWERS AND THUNDERSTORMS MOVING IN LATER THIS EVENING. HIGH RESOLUTION MODELS TEND TO THINK THE BULK OF THE RAIN WILL COME BETWEEN 3Z AND 12Z FOR CENTRAL PENNSYLVANIA. OVERNIGHT A STRONG SW LOW LEVEL JET WILL MOVE OVER THE REGION. HAVE MENTIONED LLWS THRU ALL STATIONS. WINDS OF UP TO 50KTS AS LOW AS 2KFT WILL AFFECT THE REGION. THUNDER AND MOST CONVECTION WILL WAIT UNTIL THE COLD FRONT MOVES THRU FROM W-E DURING THE NIGHT. OUTLOOK... TUE...MVFR W...VFR E - IMPROVING THRU THE DAY. WED...CLIPPER WITH -SNRA AND IFR IN N...MVFR S. THU...VFR FRI...VFR/MVFR IN -RA ALONG WARM FRONT. SAT...VFR/MVFR -RA POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO/LAMBERT SHORT TERM...DANGELO LONG TERM...RXR AVIATION...KREKELER
Hazardous weather outlook, Apr 4, 9:25 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 925 AM EDT MON APR 4 2011 PAZ004>006-010>012-017>019-024>028-033>036-045-056-063-064-051330- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-PERRY- CUMBERLAND-ADAMS- 925 AM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREAT FOR SEVERE WEATHER WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ037-041-042-046-049>053-057>059-065-066-051330- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-YORK- LANCASTER- 925 AM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 4, 4:09 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
409 PM EDT MON APR 4 2011
PAZ012-019-041-045-046-042045-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
409 PM EDT MON APR 4 2011
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CENTRE...SOUTHEASTERN
CLINTON AND SOUTHERN LYCOMING COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CENTRE...CLINTON
AND LYCOMING COUNTIES AT 407 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING NORTHEAST AT 70 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 164 AND 194.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 120.
LAT...LON 4110 7697 4109 7698 4107 7714 4104 7715
4090 7764 4105 7771 4109 7763 4110 7765
4137 7722
FORECASTER: GARTNER/KOZARSpecial weather statement, Apr 4, 4:43 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 PM EDT MON APR 4 2011
PAZ046-049-051>053-042115-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SOUTHERN LYCOMING PA-
UNION PA-
443 PM EDT MON APR 4 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...MONTOUR...
NORTHEASTERN UNION...NORTHWESTERN NORTHUMBERLAND AND SOUTHEASTERN
LYCOMING COUNTIES...
AT 441 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MONTGOMERY TO MILTON...MOVING EAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR MUNCY AROUND 450 PM...BIGGERTOWN AROUND 500
PM AND RED ROCK AROUND 510 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 203 AND 247...I-180 BETWEEN MILE MARKERS 1
AND 14.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 15...STATE ROAD 45...STATE ROAD 118.
LAT...LON 4095 7621 4095 7699 4119 7702 4129 7652
4128 7645 4131 7641 4131 7631 4121 7632
4115 7628 4114 7626
FORECASTER: GARTNER/KOZARSpecial weather statement, Apr 4, 6:19 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
619 PM EDT MON APR 4 2011
PAZ033-042300-
SOMERSET PA-
619 PM EDT MON APR 4 2011
...A LINE OF STRONG THUNDERSTORMS APPROACHING SOMERSET COUNTY...
AT 612 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BLAIRSVILLE TO 12 MILES SOUTHWEST OF BRUCETON MILLS...MOVING EAST AT
50 MPH.
WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE POSSIBLE IN A FEW SPOTS
WITH THESE STORMS. THESE STORMS WILL BE NEAR SEVEN SPRINGS AROUND
630 PM...TIRE HILL AROUND 640 PM...WINDBER AROUND 650 PM AND
OGLETOWN AROUND 700 PM.
LAT...LON 3971 7939 3973 7941 3979 7937 3982 7937
3985 7942 3990 7941 4009 7926 4013 7917
4028 7906 4029 7893 4024 7888 4024 7866
4008 7873 4006 7876 4000 7876 3972 7891
FORECASTER: KFSpecial weather statement, Apr 4, 6:35 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
635 PM EDT MON APR 4 2011
PAZ024-025-033-042315-
BLAIR PA-CAMBRIA PA-SOMERSET PA-
635 PM EDT MON APR 4 2011
...A STRONG THUNDERSTORM WILL AFFECT CAMBRIA...NORTHEASTERN SOMERSET
AND WESTERN BLAIR COUNTIES THROUGH 715 PM EDT...
AT 631 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTH OF NEW
FLORENCE...MOVING RAPIDLY TO THE NORTHEAST AT 70 MPH.
WIND GUSTS TO 45 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE WITH
THIS STORM. THIS STORM WILL BE NEAR VINCO AROUND 640 PM...LORETTO
AROUND 650 PM AND ASHVILLE AROUND 700 PM.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 21 AND 30.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE
422...STATE ROAD 56.
LAT...LON 4021 7913 4036 7900 4053 7890 4073 7842
4034 7842 4030 7856 4033 7862 4027 7865
4008 7916
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:26 PM EDT | Special Weather Statement | CTP | Bedford, Somerset | 49 min |
| Apr 3, 9:13 PM EDT | Special Weather Statement | CTP | Fulton | 32 min |
| Apr 4, 9:33 AM EDT | Special Weather Statement | CTP | Warren | 57 min |
| Apr 4, 9:51 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 39 min |
| Apr 4, 10:12 AM EDT | Special Weather Statement | CTP | McKean | 33 min |
| Apr 4, 10:59 AM EDT | Special Weather Statement | CTP | Cameron, Elk | 46 min |
| Apr 4, 11:32 AM EDT | Special Weather Statement | CTP | Potter | 28 min |
| Apr 4, 11:56 AM EDT | Special Weather Statement | CTP | Clinton | 34 min |
| Apr 4, 4:09 PM EDT | Special Weather Statement | CTP | Clinton | 36 min |
| Apr 4, 4:43 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 32 min |
| Apr 4, 6:19 PM EDT | Special Weather Statement | CTP | Somerset | 41 min |
| Apr 4, 6:35 PM EDT | Special Weather Statement | CTP | Cambria | 40 min |
| Apr 4, 7:29 PM EDT | Special Weather Statement | CTP | Centre, Clinton, Mifflin | 31 min |
| Apr 4, 7:47 PM EDT | Special Weather Statement | CTP | Cambria | 28 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.